- Family Member
- Posts: 50
- Joined: Tue Jun 22, 2010 2:00 pm
- Location: South Florida
I was diagnsoed in 2007, and started copaxone in 2008. Last year I had 3 relapses, so now I am on Rebif. Good so far, and it's nice having to inject every day.
And the best part of Rebif is, I don't get the welts, bumps, and skin indentation like I did on copaxone.
If copaxone is working for you, that's awesome! I am going to have the liberation treatment done soon, so I an praying I can get off all of the med's that I take.
Keep the faith!
Monday night I gave myself my injection as usual. Right away I said to my husband, “Wow this one is going to be itchy”. That was an understatement! Within 2-5 minutes I was covered in hives. My breathing was laboured and my back, shoulder and chest muscles felt like they were being painfully squashed. Not right away but within 15 minutes I also felt very nauseated and my tongue seemed thick. Although it did not appear so. It was 3 hours before the symptoms subsided enough that I could go to sleep.
The next day I went to see my GP and was told that I had an allergic reaction and that I should have probably went to the hospital. Also stop the injections at once. I am now waiting for an appointment with my neurologist.
After doing some internet research I think that I have been having an adverse reaction to copaxone for quite some time. For about the last year I have been complaining about neck and back pain. Also have had the feeling of someone sitting on my chest and that I can’t get enough air. I complained of this many times to the doctor. I have had blood work, ECG, ultrasounds etc...could never find anything wrong. So of course it was chalked up to MS symptoms. Now after reading some other people’s stories I am not sure that this had been caused by copaxone?
I have lived with MS since before 1991 and am still walking, slowly but walking. I have bladder and bowel issues and of course fatigue. Optic Neuritis and went blind in my right eye for a short time. There are of course a multitude of other symptoms that come and go. However for the most part I believe that I am doing fairly well for having MS for so long. It is just that general all around I feel like crap that gets to me after a while. Now this copaxone reaction and to realize that it has maybe been the culprit all this time makes me really upset.
I am hoping that now that I have stopped the injections I may feel actually better. Although I do have the fear that even though my body wants to reject something in the copaxone, is it what has been keeping the major relapses.
MS is so confusing sometime.......
Thanks for listening .
Re-posted from my introduction
Also not looking forward to the injections because I have very little fatty tissue and boy, does it hurt to stick myself in my less than supple legs.
Please let me know if any of you have side effects that make your quality of life less.
My sympathies to all the other MS sufferers or MS medication side effect sufferers.
Welcome to ThisIsMS. Regarding Copaxone, some members have reported injection site pain, injection site lipoatrophy, and what's known as an immediate post injection reaction. You should be able to find discusson of these side effects in this and some of the other forums.dadamoa wrote:Are there any other side effects, like extreme fatigue or overall malaise?
- Family Elder
- Posts: 178
- Joined: Sat Dec 17, 2011 8:08 pm
- Location: San Francisco Bay area
I've been on Copaxone just one month, with no issues other than the stinging (knock wood), and I figure good site rotation is gonna be A1 for the long haul. I'm lucky not to be having lasting reactions, but that also means that I can't tell exactly where I had my last injection even a day later. And you can be sure that a week later I've completely forgotten!Bouncycat wrote:... i am also really diligent about rotating within and between injection sites -drew myself a chart to make sure i am always at least 2" from last injection in a particular site (it was on a leaflet to keep at least 2" away). my approach meant i didn't actually inject the same spot for 6 months so hard and sore spots had time o heal.
The SS diary book has very usable diagrams for marking sites, but the weekly format doesn't make it easy to see which site has been unused the longest. So I blew up one of those diagrams on a copier, with each zone labeled with a day of the week. Now I just have one sheet that I can use until it gets too full (I'm figuring a different color pen each month). Here's what it looks like so far:
(There's a blank PDF of this at http://www.harmonicappliances.com/MS/in ... _sheet.pdf if you'd like to try it out.)
I've also found a Android smart phone app called MedNotesPlus that works pretty well for tracking any frequent subcutaneous injection regimen. It's not a pretty user interface, and I'd like to see a few more options, but it shows you your previous sites (new in blue, most recent two in red, others in green) and lets you add comments, pictures, whatever. I've started keeping track of my Autoject depth and sting rating to see if I can learn anything that can make injections better.
You can see on the picture that I've also drawn the phone app belly diagram - it's a little 'lower resolution' than the SS version. For now I'm keeping both going, but I'm hoping the phone app will continue to get better...
RRMS dx 3/3/11; Copaxone since 12/1/11
I just have a simple grid drawn up for each site (i just use a notebook) and i label which part of grid is, for example, top of arm, elbow, inwards, outwards etc. so i can orientate the grid. When i mark off a sector on the grid i also number it so i know when i look next week which was the last spot. Very simple but I find it an effective way of keeping track. I also found i actually have more spots within a site than the tracker allows for (yes okay, i have big thighs!) and my nurse said that you can pretty much use any area in those sites that is fatty, just stay away from the joints and any scars/stretch marks, 1 inch around the belly button etc. so I ty and maximise the areas as much as i can.
When thinking about depths I have a handout from SS that gives guidance if using the autoinject:
Depth 4 for low body fat
Depth 6 for below-average body fat
Depth 8 for avergae body fat
Depth 10 for above average body fat
The aim is to get in the subcutaneous area (into fat just below skin). This is in the "staying on treatment" pamphlet I recieved months ago, and suprisingly i haven't seen it in any pamphlets since. I was getting some swillings so I bumped up the depth as i was too close to the skin (i talked to my SS nurse first, this what she suggested). I have different depths for different locations.
For me, the degree os stinging seems to be completely abitrary! after just over a year on it i still have not figured out why some days it really stings and others it is just okay (it always stings to some degree).
I used to have real bad welts if I injected anywhere into my legs but I don't have reactions at all in the buttocks/hip areas.
I don't use the autoinject.....
Joined: Sun Oct 20, 2013 12:10 pm
I am dropping using Copaxone 20mg (daily) after about 45 days of use, with the approval of my neuro. Side effects of ISR/lumps/bruising are more disabling to me than the current state of my MS (Dx 8/2014) which is only minor parathesia.
I do not yet know what I will be switched to. I had chosen Copaxone initially to avoid side effects I'd heard about the other options (like flu-like symptoms and depression). Well, Copaxone makes me hurt so much that I was depressed about it anyway, so what's the difference - at least on something else (pill?) I will be able to stop doing myself bodily harm! I feel strongly that my injection depth/technique wasn't the issue, and I'll add that I have plenty of fatty tissue areas at my disposal. When calling Shared Solutions, I was told that the bruising was normal. Normal or not - I'm done!
Best of luck to the other folks out there trying to find their way in what works for them.
- Similar Topics
- Last post
Response to Copaxone can be predicted
Last post by frodo « Thu Nov 07, 2019 7:11 am
Posted in Chronic Cerebrospinal Venous Insufficiency (CCSVI)by frodo » Thu Nov 07, 2019 7:11 am » in Chronic Cerebrospinal Venous Insufficiency (CCSVI)
- 0 Replies
- 211 Views
Last post by frodo
Thu Nov 07, 2019 7:11 am
- 0 Replies
- 921 Views
Last post by frodo
Thu May 16, 2019 8:09 am